Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

For how long can Happi be taken? Side effects of prolonged use? Substitue for Happi?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11348 Questions
how long happi-20 mg tablets can be taken. If taken for long period say for 10 yrs what will be the side effects. If this is discontinue, then which tablet may substitute this.
Posted Sat, 14 Apr 2012 in Digestion and Bowels
Answered by Dr. Rakhi Tayal 27 minutes later

Thanks for posting your query.

Long term use of Rabeprazole - Happy 20 tablets for GERD (Gastroesophageal Reflux Disease) is not associated with any long term side effect. This has been seen on evidence based randomized controlled trials.

No evidence clearly links Proton pump inhibitors to gastric cancer or carcinoid, enteric infections, or significant nutrient malabsorption on long term use.

You can substitute it with dietary modifications and antacids or sucralfate which is equally safe on long term use.

Avoid alcohol or drinks with caffeine in them, chocolate, spicy or greasy foods. Consume cold foods preferably liquids like milk and yogurt. Avoid eating or drinking for two hours before you lie down.

Hope this answers your query. I will be glad to answer the follow up queries that you have.

Above answer was peer-reviewed by
Follow-up: For how long can Happi be taken? Side effects of prolonged use? Substitue for Happi? 2 hours later
Thank you for your reply. Please tell me the replacement of rabiprazole tab. Please write the name of possible tablets / capsules and their frequency. Kindly advise.
Answered by Dr. Rakhi Tayal 3 hours later

Thanks for writing again.

You need to get the required drugs prescribed from your physician after proper examination.

Since I haven’t physically examined you, it is inappropriate and unethical to prescribe you scheduled drugs. I am bound by the rules of law to not to give any online prescriptions. Hence you will have to see the physician for the medicines that you require.

Hope my answer is helpful. Write back if you have further queries.

Wish you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor